Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 121, NWS Shreveport, LA

December 27, 2018Columbia County, Lafayette County, Arkansas; Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 27, 2018, 1:54 AM CST for Columbia County, Lafayette County, Arkansas; Bossier Parish, Webster Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 1:54 AM CST (07:54 UTC)
Expired
Dec 27, 2018, 2:19 AM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 12:02 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WFUS54 KSHV 270754
TORSHV
ARC027-073-LAC015-119-270830-
/O.NEW.KSHV.TO.W.0121.181227T0754Z-181227T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
154 AM CST Thu Dec 27 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  South central Lafayette County in southwestern Arkansas...
  Southwestern Columbia County in southwestern Arkansas...
  Northwestern Webster Parish in northwestern Louisiana...
  Northwestern Bossier Parish in northwestern Louisiana...

* Until 230 AM CST.
    
* At 153 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Plain Dealing, or 15 miles west of Springhill,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cullen and Welcome around 220 AM CST.
  Springhill and Taylor around 225 AM CST.

Other locations impacted by this tornadic thunderstorm include State
Line and Bolinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3283 9371 3295 9380 3313 9349 3295 9338
TIME...MOT...LOC 0753Z 243DEG 30KT 3292 9371 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
2 follow-up statements
021 
WWUS54 KSHV 270811
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
211 AM CST Thu Dec 27 2018

ARC027-073-LAC015-119-270830-
/O.CON.KSHV.TO.W.0121.000000T0000Z-181227T0830Z/
Lafayette AR-Columbia AR-Webster LA-Bossier LA-
211 AM CST Thu Dec 27 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR SOUTH
CENTRAL LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...NORTHWESTERN
WEBSTER AND NORTH CENTRAL BOSSIER PARISHES...
    
At 210 AM CST, a severe thunderstorm capable of producing a tornado
was located west of Springhill, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cullen and Welcome around 220 AM CST.
  Springhill and Taylor around 225 AM CST.

Other locations impacted by this tornadic thunderstorm include State
Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3287 9360 3302 9368 3313 9349 3295 9338
TIME...MOT...LOC 0810Z 243DEG 30KT 3299 9355 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
181 
WWUS54 KSHV 270819
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
219 AM CST Thu Dec 27 2018

ARC027-073-LAC015-119-270828-
/O.CAN.KSHV.TO.W.0121.000000T0000Z-181227T0830Z/
Lafayette AR-Columbia AR-Webster LA-Bossier LA-
219 AM CST Thu Dec 27 2018

...THE TORNADO WARNING FOR SOUTH CENTRAL LAFAYETTE AND SOUTHWESTERN
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER AND NORTH CENTRAL BOSSIER
PARISHES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southwestern Arkansas...and northwestern Louisiana.

LAT...LON 3287 9360 3302 9368 3313 9349 3295 9338
TIME...MOT...LOC 0818Z 243DEG 30KT 3302 9347 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 12:45 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 27, 12:45 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1245 AM CST Thu Dec 27 2018

.UPDATE...

Severe Thunderstorm Watch 446 is now in effect until 5 AM CST for
parts of extreme northeast Texas, nearly all of southwest Arkansas
and northwest Louisiana. A strong line of thunderstorms continues
to shift eastward with the potential for damaging winds as the
primary threat. The tornado threat remains low but a few spin-ups
within the line of the convection cannot be ruled out as it begins
to shift into southwest Arkansas and northwest Louisiana through
the remainder of the early morning hours.

/19/

&&

.AVIATION...

For the 27/06 TAF period, widespread MVFR/IFR conditions beginning
this period as strong to severe convection shifts eastward across
the region along and ahead of a cold front. Very strong gradient
winds from the S/SE ahead of the front will average around 20 kts
with gusts as high as 35-40 kts. These winds will veer SW, then
W/NW as the line of convection moves through followed by the cold
front during the remainder of the morning hours through the day
on Thursday. As showers and thunderstorms gradually shift east,
look for improving conditions as cigs/vsbys quickly improve with
VFR conditions expected to return to all sites by late afternoon
on Thursday as the cold front exits the region.

/19/

&&

.PREV DISCUSSION... /issued 1032 PM CST Wed Dec 26 2018/

UPDATE...

Tornado Watch 445 has been issued through 4 AM CST for much of
East Texas, generally along and south of the I-20 corridor. The
threat of damaging winds and large hail will also accompany any
strong to severe thunderstorms developing along and out ahead of a
cold front shifting east across Texas. Warm and moist air surging
north out ahead of this front will continue to make the atmosphere
more conducive for severe storms to develop within a strengthening
line of convection. The potential will continue to exist for some
isolated tornadoes within the line of storms as well as with more
discrete cells out ahead of it. This threat may expand farther to
the east into the early morning hours on Thursday so additional
watches cannot be ruled out for parts of south Arkansas and north
Louisiana although the severe threat will be diminishing later on
through the morning hours closer to daybreak.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  56  38  49 /   0   0  10  30
MLU  46  59  40  50 /  20  10  10  40
DEQ  34  52  31  49 /   0   0   0  10
TXK  38  53  34  48 /   0   0   0  10
ELD  40  56  35  49 /   0   0   0  20
TYR  38  54  36  47 /   0   0  10  40
GGG  39  55  37  49 /   0   0  10  30
LFK  42  59  41  50 /   0   0  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST today for ARZ050-051-059>061-
     070>073.

LA...Lake Wind Advisory until noon CST today for LAZ001>006-010>014-
     017>022.

OK...Lake Wind Advisory until noon CST today for OKZ077.

TX...Lake Wind Advisory until noon CST today for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

19
Hazardous weather outlook, Dec 26, 1:58 PM CST, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
158 PM CST Wed Dec 26 2018

ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-271800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Caddo-Bossier-De Soto-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
158 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma and northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

...Lake Wind Advisory remains in effect until Noon on Thursday...

Showers and thunderstorms will become numerous overnight across
the region and some of these could become severe with damaging
wind gusts and isolated tornadoes the probable threats. In
addition to the severe weather threat, excessive heavy rainfall
will be possible with rainfall amounts of 2 to 4 inches possible
with isolated higher amounts until the storm system moves east of
the region on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and isolated thunderstorms will
move back into the forecast for this weekend through at least New
Years Eve. At this time, strong to severe thunderstorms do not
appear likely, nor does the threat for excessive heavy rainfall,
but these threats will continue to be monitored with future
forecasts.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed later this
evening into the overnight hours with the threat of Severe
Thunderstorms.

ARZ072-073-LAZ003>006-011>014-017>022-TXZ167-271800-
Columbia-Union-Webster-Claiborne-Lincoln-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
158 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...Lake Wind Advisory remains in effect until Noon on Thursday...

Scattered to numerous showers and thunderstorms will increase
across the region from the south and west later this evening into
the overnight hours. While an isolated strong or severe
thunderstorm is certainly possible tonight, a more widespread
damaging wind threat will likely materialize near or just after
sunrise Thursday Morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Damaging wind gusts and isolated tornadoes will likely accompany
a line of strong to severe thunderstorms Thursday Morning before
the storms exit the region Thursday Afternoon. In addition to the
severe weather threat, excessive heavy rainfall will be possible
with rainfall amounts of 2 to 4 inches possible with isolated
higher amounts until the storm system moves east of the region on
Thursday afternoon.

Scattered to numerous showers and isolated thunderstorms will
move back into the forecast for this weekend through at least New
Years Eve. At this time, strong to severe thunderstorms do not
appear likely, nor does the threat for excessive heavy rainfall,
but these threats will continue to be monitored with future
forecasts.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely not be needed overnight
but could be needed early Thursday for the threat of Severe
Thunderstorms.

13

In the hours before

Local storm report, Dec 26, 10:08 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             WHITEHOUSE              32.23N 95.23W
12/26/2018  M1.00 INCH       SMITH              TX   PUBLIC

            QUARTER SIZED HAIL WAS REPORTED AND MEASURED
            IN THE CITY OF WHITEHOUSE. REPORTS CAME IN
            VIA HAM RADIO, AND PICTURES WERE SHARED VIA
            SOCIAL MEDIA.

&&

ABD
Local storm report, Dec 26, 10:14 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             BULLARD                 32.14N 95.32W
12/26/2018  E1.00 INCH       SMITH              TX   COCORAHS

            REPORTS OF QUARTER SIZED HAIL IN BULLARD.

&&

ABD
Local storm report, Dec 27, 12:01 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     DAINGERFIELD            33.03N 94.72W
12/26/2018  E50 MPH          MORRIS             TX   AMATEUR RADIO

            WIND EST AT 50 MPH, WITH PEA SIZE HAIL AND
            HEAVY RAIN REPORTED BY FIRE CHIEF.

&&

25
Local storm report, Dec 27, 12:48 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     TSTM WND DMG     1 NW BLOOMBURG          33.15N 94.08W
12/27/2018                   CASS               TX   AMATEUR RADIO

            TREES REPORTED DOWN ON HIGHWAY 251 BETWEEN
            QUEEN CITY AND BLOOMBERG.

&&

25
Local storm report, Dec 27, 1:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     2 E ROCKY MOUND         33.03N 94.99W
12/26/2018                   CAMP               TX   EMERGENCY MNGR

            TREES REPORTED ON HWY 11 AND 1519 NORTH AND
            ALSO IN PITTSBURG MARTIN LUTHER KING DRIVE
            AND GARRETT. POWER OUT REPORTED IN
            WHISPERING HILLS AREA ON FM21.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 12:24 AM CSTTornado WarningSHVMiller31 min
Dec 27, 12:53 AM CSTSevere Thunderstorm WarningSHVLafayette, Miller52 min
Dec 27, 1:30 AM CSTSevere Thunderstorm WarningSHVLafayette, Miller60 min
Dec 27, 8:28 AM CSTRiver Flood WarningSHVLittle River47 hr
Dec 27, 1:23 AM CSTTornado WarningSHVBossier, Caddo37 min
Dec 27, 1:37 AM CSTTornado WarningSHVBossier, Caddo38 min
Dec 27, 2:07 AM CSTTornado WarningSHVCaddo, De Soto27 min
Dec 27, 4:52 AM CSTSpecial Weather StatementSHVSabine68 min
Dec 27, 5:22 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine53 min
Dec 27, 6:06 AM CSTSpecial Weather StatementSHVBienville, Jackson, Lincoln39 min
Dec 27, 6:14 AM CSTSpecial Weather StatementSHVNatchitoches, Winn61 min
Dec 27, 6:40 AM CSTTornado WarningSHVNatchitoches, Sabine50 min
Dec 27, 7:13 AM CSTSpecial Weather StatementSHVOuachita32 min
Dec 27, 7:16 AM CSTSpecial Weather StatementSHVCaldwell, Grant, Winn59 min
Dec 27, 8:22 AM CSTSpecial Weather StatementSHVLaSalle38 min
Dec 27, 9:24 AM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster18 days
Dec 27, 3:05 PM CSTRiver Flood WarningSHVCaddo, De Soto14 days

Nearby

Tornado Warnings in Arkansas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.